Florida, 2012Damaging Wind in Florida, July 30, 2012
July 30, 2012 · NWS TBW · 1 event in 1 county or zone
A weak trough moving across north Florida produced a large area of thunderstorms. These storms generally produced 20 to 25 knot winds, however a few higher gusts were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak trough moving across north Florida produced a large area of thunderstorms. These storms generally produced 20 to 25 knot winds, however a few higher gusts were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 30, 11:50 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 30, 11:50 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1250 PM EDT MON JUL 30 2012
.SHORT TERM (TONIGHT-WEDNESDAY)...
STAGNANT PATTERN CONTINUES WITH SURFACE HIGH PRESSURE OVER THE
WESTERN ATLANTIC WITH THE RIDGE AXIS ACROSS SOUTH FLORIDA. THIS
CONTINUES MUGGY ONSHORE SOUTHWEST FLOW OFF THE GULF OF MEXICO WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING NEAR THE COAST
DURING THE LATE MORNING/EARLY AFTERNOON PUSHING INLAND THROUGH THE
DAY. TUTT LOW OVER THE FLORIDA STRAITS IS INHIBITING CONVECTION
OVER THE SOUTHERN HALF OF THE FORECAST AREA...WILL FILL SLOWLY
OVER THE NEXT COUPLE OF DAYS BUT WILL PERSIST THROUGH WEDNESDAY
OVER WESTERN CUBA/FLORIDA STRAITS. A WEAK TROUGH OVER NORTH
FLORIDA IS ENHANCING CONVECTION ACROSS THE NATURE COAST AND THIS
FEATURE ALSO WILL MOVE LITTLE DURING THE NEXT COUPLE OF DAYS.
SHOWER/THUNDERSTORM ACTIVITY WILL DECREASE DURING THE LATE
AFTERNOON/EVENING HOURS AND WILL REDEVELOP OVER THE NORTHERN
COASTAL WATERS AFTER MIDNIGHT PUSHING LOCALLY ONSHORE MAINLY NORTH
OF TARPON SPRINGS. TEMPERATURES WILL CONTINUE TO RUN ABOVE
CLIMATOLOGICAL NORMALS EACH DAY.
.LONG TERM (WEDNESDAY NIGHT - MONDAY)...
A BROAD SURFACE RIDGE AXIS INITIALLY ACROSS SOUTHERN FL SLOWLY
LIFTS NORTH...REACHING NORTHERN FL OR SOUTHERN GA FOR THE WEEKEND
BEFORE STARTING TO DRIFT BACK SOUTH MON. THIS WILL SHIFT THE LOW
LEVEL FLOW FROM SW AND WEST TO SOUTHEASTERLY. HOWEVER THE GRADIENT
WILL REMAIN RELAXED...KEEPING WINDS LIGHT AND ALLOWING AFTERNOON
SEA BREEZE CIRCULATIONS. MOISTURE INCREASES...AS THE RIDGE MOVES
ACROSS THE AREA...AND WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS WITH THE HIGHEST ODDS IN THE AFTERNOONS.
TEMPERATURES WILL RUN NEAR TO JUST ABOVE NORMAL.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED. SHOWERS AND STORMS ARE CURRENTLY
AFFECTING AREAS NORTH OF ALL THE TERMINALS AND THEY SHOULD STAY TO
THE NORTH SO WILL LEAVE ANY MENTION OF RAIN OUT OF THE TAFS.
&&
.MARINE...
WEAK PRESSURE GRADIENT OVER THE WATERS WILL KEEP WINDS LESS THAN
15 KNOTS WITH SEAS LESS THAN 3 FEET THROUGH THE PERIOD. MAIN
HAZARD WILL BE SCATTERED THUNDERSTORMS MAINLY OVER THE NORTHERN WATERS.
&&
.FIRE WEATHER...
NO FIRE WEATHER HAZARDS THROUGH THE PERIOD AS RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL LEVELS EACH AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 91 79 91 / 20 20 20 20
FMY 78 93 77 91 / 20 30 20 30
GIF 76 94 76 94 / 20 40 20 30
SRQ 76 89 76 90 / 20 20 20 20
BKV 74 92 73 92 / 20 30 20 30
SPG 79 90 80 90 / 20 20 20 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...05/CARLISLE
Hazardous weather outlook, Jul 30, 3:49 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 AM EDT MON JUL 30 2012
FLZ039-042-043-048>052-055>057-060>062-065-302100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
449 AM EDT MON JUL 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM THIS MORNING ALONG
COASTAL LOCATIONS AND THEN MOVE INLAND IN THE AFTERNOON AS THEY
BECOME SCATTERED. GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND
DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH
THE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
TUESDAY AND WEDNESDAY...WITH THE HIGHEST COVERAGE IN THE NORTH
AND INLAND. THURSDAY THROUGH SUNDAY WILL SEE SCATTERED STORMS
EACH DAY. THE STORMS COULD PRODUCE GUSTY WINDS...LOCALLY HEAVY
RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
09/RKR
Thunderstorm Wind, Sumter
- When
- July 30, 2:40 PM EST
- Where
- Sumter County, 3.1 mi WNW of Oxford
- Measured
- 45 kt (52 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 28.940, -82.080
A large tree fell on a house, with one person injured inside. A storm survey conducted by Sumter County Emergency Management revealed that the trees roots were rotted and the soil was soaked.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 30 to 31, 20122 deaths · $110,000 · 53 kt wind · 6 events
- Heat in Illinois, July 30, 20121 death · 1 event
- Heat in Alabama, July 30, 20121 death · 1 event
- Flash Flooding in Colorado, July 30 to 31, 2012$15 million · 3 events
- Flash Flood and Flood in California, July 30 to 31, 20125 injured · $400,000 · 2 events
- Flash Flooding and Lightning Strikes in Arizona, July 30 to 31, 2012$245,000 · 5 events
- Hail and Damaging Wind in Wisconsin, July 30, 2012$25,000 · 2.5 in hail · 19 events
- Flash Flooding and Flood in Alabama, July 30 to 31, 2012$4,000 · 1 in hail · 38 events
- Flash Flooding in California, July 30 to 31, 2012$40,000 · 5 events
- Hail and Damaging Winds in Alabama, July 30 to 31, 2012$23,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Wisconsin, July 30 to 31, 2012$25,000 · 1.5 in hail · 10 events
- Damaging Winds in Florida, July 30, 2012$27,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403088.